Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2015, 1:31 PM EDT for Lancaster County, Newberry County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 1:31 PM EDT (17:31 UTC)
- Expired
- Aug 6, 2015, 2:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
Counties Lancaster County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 85 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047
WWUS82 KCAE 061731
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT THU AUG 6 2015
SCZ015-020-021-061830-
NEWBERRY-FAIRFIELD-LANCASTER-
131 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAIRFIELD...
LANCASTER AND NORTHERN NEWBERRY COUNTIES...
AT 128 PM EDT...STRONG THUNDERSTORMS OVER NORTHWEST NEWBERRY CHESTER
AND NORTHERN FAIRFIELD COUNTIES WERE MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...LANCASTER...WAXHAW...WHITMIRE...ELGIN...HEATH SPRINGS...
IRWIN...BLACKSTOCK...FISHING CREEK RESERVOIR AND LANCASTER MILL.
LAT...LON 3507 8090 3493 8078 3482 8080 3482 8061
3464 8045 3422 8178 3443 8174 3453 8164
3449 8149 3450 8142 3457 8142 3455 8087
3465 8089 3470 8086 3483 8090 3484 8087
3493 8086 3501 8091
TIME...MOT...LOC 1728Z 240DEG 49KT 3449 8157
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:01 AM EDT, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 4:01 AM EDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPPER TROUGH...CURRENTLY WORKING EAST INTO THE OHIO AND MID MISSISSIPPI VALLEYS...WILL CONTINUE TO TRACK EAST TO THE APPALACHIANS BY LATE TONIGHT...WITH INCREASING ATMOSPHERIC MOISTURE STREAMING INTO OUR REGION AHEAD OF IT...WITH PRECIPITABLE WATER VALUES PROGGED TO INCREASE TO NEAR OR JUST ABOVE 2 INCHES. SOME UPPER IMPULSES AHEAD OF THE MAIN UPPER TROUGH APPEAR WILL AFFECT OUR REGION TODAY. SOME HIGH RESOLUTION MODEL OUTPUT INDICATING CONVECTION COULD BEGIN RELATIVELY EARLY TODAY...WITH DECENT AREAL COVERAGE POSSIBLE. THINK GOOD CHANCE POPS IN ORDER. THOUGH SOME STABILIZATION EXPECTED TONIGHT DUE TO RAIN COOLING COULD REDUCE AREAL COVERAGE OF CONVECTION...THINK UPPER LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE WILL PROVIDE A CONTINUED THREAT OF PRECIPITATION TONIGHT...ESPECIALLY NORTH. MODERATE INSTABILITY TODAY WITH INCREASING SHEAR LATE AFTERNOON THROUGH OVERNIGHT HOURS. MID LEVEL DRY AIR IN PLACE THOUGH NOT QUITE AS MUCH AS WEDNESDAY BUT STILL A BIT OF A LOW LEVEL INVERTED V FEATURE IN FORECAST SOUNDING. MID LEVEL SHORTWAVE TROUGH WILL APPROACH DURING PEAK HEATING WITH BEST PVA DURING 21Z-06Z. PWAT VALUES RISE TO AROUND 2 INCHES BY THIS EVENING SUPPORTING POSSIBLE HEAVY RAIN THREAT ALTHOUGH STORMS SHOULD HAVE BETTER MOVEMENT TODAY WITH INCREASED WIND SHEAR. SOME BROKEN ORGANIZED LINES COULD DEVELOP AND SPC HAS OUTLOOKED THE REGION IN SLIGHT RISK. STRONG TO SEVERE STORMS WILL HAVE POTENTIAL FOR DAMAGING WINDS WITH STRONG DCAPE AROUND ~1300 J/KG AND WINDEX VALUE OF 58. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... MODEL CONSENSUS HAS UPPER TROUGH AND SURFACE BOUNDARY ACROSS THE WESTERN CAROLINAS EARLY...MOVING EAST INTO THE CENTRAL CAROLINAS BY MIDDAY AND TO THE COASTAL PLAIN BY AFTERNOON...WHILE SURFACE LOW DEVELOPS AND TRACKS EAST ACROSS NC. BAND OF BEST POPS EXPECTED TO WORK EAST ACROSS THE FORECAST AREA (FA) WITH THE FRONT MAINLY EARLY...WITH BEST POPS SHIFTING TO THE EAST FA BY AFTERNOON. DRIER AIR IS EXPECTED TO WORK INTO THE WEST FA/CSRA DURING THE AFTERNOON. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER TROUGH AND BEST MOISTURE WILL SHIFT OFFSHORE BY EARLY SATURDAY...WITH A DRIER ATMOSPHERE FOR OUR FA SAT/SUN. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR OR JUST BELOW CLIMO SAT. MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... GENERALLY EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD EXCEPT NEAR OR IN THUNDERSTORMS. CONVECTION HAS DIMINISHED FOR THE NIGHT ACROSS THE MIDLANDS AND A 20 KNOT LOW LEVEL JET SHOULD BE SUFFICIENT TO LIMIT FOG DEVELOPMENT ALONG WITH WEAK ATMOSPHERIC INSTABILITY. ISOLATED MVFR VSBYS IN FOG POSSIBLE WHERE HEAVY RAIN FELL AND THEREFORE HAVE INCLUDED A TEMPO GROUP AT CUB 09Z-13Z. OTHERWISE...HRRR INDICATING POSSIBLE MVFR CIGS AT AGS/DNL JUST AFTER DAWN THURSDAY. VFR CONDITIONS SHOULD BE COMMON ACROSS THE REGION AFTER 14Z WITH INCREASING SOUTHWESTERLY WINDS. CONVERGENCE INTO A SURFACE TROUGH AND AN INCREASE IN MOISTURE AND INSTABILITY ASSOCIATED WITH A MID-LEVEL SHORTWAVE TROUGH PLUS STRONG DIURNAL HEATING SHOULD SUPPORT THUNDERSTORMS THURSDAY. HAVE NOT INCLUDED TSRA IN THE FORECAST YET DUE TO TIMING UNCERTAINTY BUT CHANCES SHOULD INCREASE AFTER 20Z. EXTENDED AVIATION OUTLOOK...A SURFACE TROUGH AND UPPER-LEVEL TROUGH WILL HELP SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS AND ASSOCIATED RESTRICTIONS THURSDAY NIGHT AND FRIDAY. OTHERWISE... MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 6, 4:07 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 407 AM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 407 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. SOME OF THE STROMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 6, 1:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT THU AUG 6 2015
SCZ015-020-021-061830-
NEWBERRY-FAIRFIELD-LANCASTER-
131 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAIRFIELD...
LANCASTER AND NORTHERN NEWBERRY COUNTIES...
AT 128 PM EDT...STRONG THUNDERSTORMS OVER NORTHWEST NEWBERRY CHESTER
AND NORTHERN FAIRFIELD COUNTIES WERE MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...LANCASTER...WAXHAW...WHITMIRE...ELGIN...HEATH SPRINGS...
IRWIN...BLACKSTOCK...FISHING CREEK RESERVOIR AND LANCASTER MILL.
LAT...LON 3507 8090 3493 8078 3482 8080 3482 8061
3464 8045 3422 8178 3443 8174 3453 8164
3449 8149 3450 8142 3457 8142 3455 8087
3465 8089 3470 8086 3483 8090 3484 8087
3493 8086 3501 8091
TIME...MOT...LOC 1728Z 240DEG 49KT 3449 8157The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:36 PM EDT | Special Weather Statement | CAE | Lee, Richland, Sumter | 54 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg and 1 more | 57 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 40 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 59 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 37 min |
Nearby
Special Weather Statements in South Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.